Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 25, 2011, 9:16 AM CDT for 15 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2011, 9:16 AM CDT (14:16 UTC)
- Expired
- Apr 25, 2011, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 98 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2977 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
620 WWUS74 KHGX 251416 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 916 AM CDT MON APR 25 2011 ...WIND ADVISORY IN EFFECT THROUGH 6 PM... .A TIGHT PRESSURE GRADIENT WILL KEEP STRONG SOUTHERLY WINDS IN PLACE TODAY. SUSTAINED SOUTHERLY WINDS WILL INCREASE TO AROUND 25 MPH AND GUSTY. THE STRONGEST WINDS ARE EXPECTED LATE THIS MORNING THROUGH THE AFTERNOON AND WILL AFFECT AREAS GENERALLY WEST OF I-45. THE WINDS WILL DECREASE TONIGHT AS THE GRADIENT RELAXES. TXZ176-195>198-210>213-226-227-235>238-252300- /O.NEW.KHGX.WI.Y.0012.110425T1416Z-110425T2300Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO... FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...HOUSTON... HUMBLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...LEAGUE CITY... MADISONVILLE...MISSOURI CITY...NAVASOTA...PALACIOS...PASADENA... PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SUGAR LAND...TEXAS CITY...TOMBALL...WEIMAR...WHARTON 916 AM CDT MON APR 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...9 AM THROUGH 6 PM. * WINDS...SOUTH WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:29 AM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Apr 25, 3:29 AM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
329 AM CDT MON APR 25 2011
.DISCUSSION...
AS HAS BEEN THE CASE...SCT TSTMS PRESENT NW OF THE AREA OVER NORTH
CEN TX TONIGHT. SE TX REMAINS IN A WARM AND MOIST...BUT CAPPED AIRMASS
WITH MODERATE SOUTHERLY WINDS CONTINUING DURING THE OVERNIGHT HOURS.
THE MAIN FORECAST PROBLEM IS THE CHC OF TSTMS TODAY AND TONIGHT
AS A SHRT WV TROF APPROACHES AND MOVES ACROSS NORTHERN PORTIONS OF
THE AREA. MODEL GUIDANCE IS IN GENERAL AGREEMENT THAT WE WILL SEE SCT
TSTM DEVELOP ACROSS THE NORTHERN THIRD OF THE AREA BEGINNING LATE
THIS MORNING AND CONTINUING INTO THE EVE HOURS. NAM SHOWS DEVELOPMENT
A LITTLE FURTHER S DURING THE AFT HOURS AS COMPARED TO THE GFS. SIDED
WITH THE GFS. TIGHTENED THE POP GRADIENT TODAY WITH LITTLE IF ANY
ACTIVITY EXPECTED ACROSS THE COASTAL ZONES AND SOME CLUSTERING
OF STORMS POSSIBLE ACROSS THE N/NW AREAS. DURING THE AFT AND EVE HOURS
THE ATMOSPHERE WILL BE VERY UNSTABLE AND AGREE WITH THE SLIGHT RISK
FROM SPC FOR TODAY AND TONIGHT WITH THE MAIN THREATS BEING LARGE HAIL
AND STRONG WINDS. THE SEVERE TSTM THREAT IS EXPECTED TO BE ALONG AND
NORTH OF A BRENHAM TO CONROE TO LIVINGSTON LINE.
THERE IS A 2ND SHRT WV THAT PASSES A LITTLE FURTHER TO THE NORTH ON
TUE AND THERE COULD BE ISOLATED STRONG STORMS ACROSS THE NORTHERN HALF OF
THE AREA IN ASSOCIATION WITH THIS FEATURE. SO...I RETAINED THE SLIGHT
CHC POP FOR TUE. WITH NO UPPER LEVEL SUPPORT AM NOT CARRYING ANY MENTION
OF PRECIP ALONG THE COLD FRONT ON WED. HOWEVER...IT IS POSSIBLE THAT
THERE COULD BE A SHWR OR TWO ALONG THE BOUNDARY.
IT STILL LOOKS LIKE WE WILL MEET RED FLAG WARNING CRITERIA ON WED BEHIND
THE FRONT AS A VERY DRY AIRMASS MOVES INTO THE REGION WITH SUSTAINED W/NW
WINDS OF 15 TO 20 MPH.
FOR NEXT WEEKEND...EXPECT ANOTHER COLD FRONT TO MOVE INTO THE REGION ON
SUN. WILL CARRY A SLIGHT CHC POP FOR NOW AND ADJUST UPWARD IF NECESSARY
AS CONFIDENCE ON THIS FEATURE INCREASES. 33
&&
.MARINE...
PRESSURE GRADIENT WILL REMAIN SUFFICIENTLY TIGHT THROUGH TUESDAY
RESULTING IN A MODERATE TO STRONG ONSHORE FLOW. WE SHALL CONTINUE
WITH SCA FOR COASTAL WATERS AND BAYS TODAY BUT LIFTING BAYS THIS
EVENING...HAVING SCEC FOR THOSE AREAS. SEAS RUNNING 4 TO 7 FEET
COASTAL WATERS EARLY THIS MORNING. A COLD FRONT IS INDICATED TO PUSH
ACROSS THE COASTAL WATERS WEDNESDAY AFTERNOON AND WINDS SHOULD
PICK UP TO NEAR 20 KTS FROM THE NORTH COASTAL WATERS WEDNESDAY
NIGHT...BECOMING NORTHEAST THURSDAY AND WEAKENING. 37
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 91 73 92 69 85 / 40 20 20 10 10
HOUSTON (IAH) 87 74 89 73 88 / 20 10 10 10 10
GALVESTON (GLS) 84 74 84 75 85 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM THIS EVENING THROUGH
TUESDAY MORNING FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...33Hazardous weather outlook, Apr 25, 5:05 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 505 AM CDT MON APR 25 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-261100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 505 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS THIS AFTERNOON AND EVENING... .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH TEXAS ALLOWING FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS. STRONG INSTABILITY WILL SUPPORT A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT DURING THE AFTERNOON AND EVENING HOURS. .DAY TWO...TUESDAY NORTHEAST PORTIONS OF SOUTHEAST TEXAS COULD SEE ISOLATED STRONG THUNDERSTORMS DEVELOP IN THE VICINITY OF A SECOND UPPER LEVEL DISTURBANCE. .DAY THREE...WEDNESDAY MUCH DRIER AIR WILL MOVE INTO THE REGION ON WEDNESDAY IN THE WAKE OF A FRONT. SUNNY SKIES...BRISK WINDS...AND RH VALUES IN THE 20S WILL PRODUCE ELEVATED FIRE DANGER CONDITIONS ACROSS THE REGION. .DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:01 PM CDT | Small Craft Advisory | HGX | 36 hr | |
| Apr 25, 3:26 PM CDT | Fire Weather Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.